Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking hydrocodone after knee replacement surgery, profuse sweating, taken acetaminophen. Any idea?

My father ,74, had knee replacement on March 21. He came home Saturday. His pain level in about 3 during the day, higher as he exercises. He doean t tolerate pain medication very well, but after trying morphine and something else, settled on Hydrocodone-acetaminophen 10-325. He took that while in the hospital and rehab hospital, although inconsistently. It took care of the pain for the first 2 hours only and he felt miserable on it (he was very irritable and jumpy, and his eyes looked wild and vacant) At home saturday, he took 1 Hydrocodone at 6pm and 1000mg acetaminophen at 10 pm for pain. At 2am he had sweat so profusely that we had to change the sheets. It happened again a few hours later to a lesser degree. Today, Sunday, he again had no pain meds during the day, same pain levels as Saturday. He took 1000mg acetaminophen at 9pm before bed and was in pain, so took another 1000mg at 1pm. At 3am he broke out in a sweat and soaked the sheets. His temperature and BP are normal. Any idea what s happening?
Asked On : Thu, 5 Apr 2012
Answers:  1 Views:  265
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi lkeberts ! Did you know hydrocodon has addictive effect and acetaminophin is temprature lowering. Ask dr about withdrawal symptom and medication change. give hot compress to knees. If no open wound give massage with appropiate oil. Things will be fine. Take care bye.
Answered: Sun, 9 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor